MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT
Catalog Number 332078
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The sample has not yet been received and the investigation is ongoing at this time.A follow-up report will be submitted when the results of the investigation become available.
 
Event or Problem Description
As reported by the user facility: during the epidural placement on an ob patient, the doctor repositioned the touhy needle and attempted to remove the catheter.Upon removal, the catheter gave resistance.The catheter was observed to be sheared upon removal.No part of the catheter was left in the patient.The patient required a second procedure.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) used 19g spring wound closed tip epidural catheter without packaging was returned for evaluation.Visual examination of the catheter under magnification did show that the catheter sheath was sheared at the distal end where the blue measurement stripes are located.Therefore, the reported defect was confirmed.Review of the discrepancy management system (dsms) database performed for the reported lot number revealed no abnormalities or non conformances noted during in process or final product inspection.Based on the results of the sample evaluation, no specific conclusions can be made regarding the cause of the reported event.However, it is noted to refer to the ifu which states "do not withdraw the catheter through the needle due to the possibility of shearing or kinking." we will maintain this report for further references and continue to monitor other reports for similar occurrences.

Brand Name
PERIFIX®
Common Device Name
EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd
allentown PA 18109
MDR Report Key7523393
Report Number2523676-2018-00032
Device Sequence Number1224753
Product Code OGE
UDI-Device Identifier04046964177200
UDI-Public04046964177200
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number332078
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/26/2018
Supplement Date Received by Manufacturer04/26/2018
Initial Report FDA Received Date05/17/2018
Supplement Report FDA Received Date06/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1